MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Codes Failure to Align (2522); Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is currently ongoing.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility: it was stated fluid from either port 25 (smof lipid) or port 26 (nutrilipid) is flowing backwards into the transfer set manifold.It is unknown which ingredient is flowing backwards.The transfer set was discarded.There was no patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device logs were obtained and reviewed.The logs show the transfer set is installed and pumping is fairly normal throughout the day.However, additional analysis indicates that the occlusion readings on both the macro and micro drift towards "less force on sensor" as the day goes on.It is theorized that this is an indication that the transfer set appears to have not been clipped-in fully on the right-hand side or became unclipped during compounding (most likely as valve 25 finishes pumping).The occlusion readings sharply drop off showing no force on the sensor.At that time, valve 5 pumps and an occlusion is received because of the unresponsive occlusion sensor.The occlusion signal becomes unresponsive due to the tubing no longer touching the sensor.As a result to no further occlusion reading responsiveness, the user takes the set off and notices valve 25 is turned.This could have happened if the transfer set popped off the right-hand side while valve 25 was closing.There were no alerts because the left-hand side was still clipped in, which is where the magnet which senses the transfer set resides.The transfer set used in this event was not returned for evaluation.However, a transfer set was returned in a similar case under b.Braun internal report (b)(4).Visual examination of that set noted that valve 25 was in an open position.The sample was leak tested per specification and it was noted that air was coming from the end of line 25.It was determined this issue was not a manufacturing defect.A retained transfer set of the same lot was visually inspected and no defects were noted.The retained transfer set was occlusion tested and vacuum leak tested per specification with passing results.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.It is possible the user may have improperly latched the manifold onto the compounder and while compounding, the manifold became detached and halted compounding.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton, tx
MDR Report Key10489274
Report Number1641965-2020-00016
Device Sequence Number4016457
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public04046955048502
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1